Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 18, NWS Brownsville, TX

December 10, 2019Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Dec 10, 2019, 3:29 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Dec 10, 2019, 10:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2019, 3:29 AM CST (09:29 UTC)
In effect from
Dec 10, 2019, 10:00 AM CST
Expired
Dec 10, 2019, 9:46 PM CST
In force
12 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2019-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 415 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2019-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
415 J/kg
Mixed-layer CIN
-384 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

048 
WWUS74 KBRO 100929
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
329 AM CST Tue Dec 10 2019

TXZ256-257-351-110300-
/O.NEW.KBRO.WI.Y.0018.191210T1600Z-191211T0900Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Including the cities of Port Mansfield, Port Isabel, 
South Padre Island, Laguna Heights, and Laguna Vista
329 AM CST Tue Dec 10 2019

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 AM CST
WEDNESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 40 mph 
  expected.

* WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy 
  Counties.

* WHEN...From 10 AM this morning to 3 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong winds will develop behind a cold
  front later this morning. Breezy conditions are expected to last
  into the overnight hours. Winds may be strong enough to displace
  trash cans, lawn furniture, and holiday decorations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ251-254-255-110300-
/O.NEW.KBRO.WI.Y.0018.191210T1600Z-191211T0300Z/
Inland Kenedy-Inland Willacy-Inland Cameron-
Including the cities of Sarita, Raymondville, Brownsville, 
and Harlingen
329 AM CST Tue Dec 10 2019

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST
THIS EVENING...

* WHAT...North winds 25 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Inland Kenedy, Inland Willacy and Inland Cameron 
  Counties.

* WHEN...From 10 AM this morning to 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong winds will develop behind a cold
  front later this morning. Breezy conditions are expected to last
  into the overnight hours. Winds may be strong enough to displace
  trash cans, lawn furniture, and holiday decorations.
  Additionally, high profile vehicles will be vulnerable to cross
  winds along the Interstate 2 corridor.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

LF
4 follow-up statements
868 
WWUS74 KBRO 102104
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
304 PM CST Tue Dec 10 2019

TXZ256-257-351-110515-
/O.EXT.KBRO.WI.Y.0018.000000T0000Z-191211T0600Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Including the cities of Port Mansfield, Port Isabel, 
South Padre Island, Laguna Heights, and Laguna Vista
304 PM CST Tue Dec 10 2019

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy 
  Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ251-254-255-110300-
/O.CON.KBRO.WI.Y.0018.000000T0000Z-191211T0300Z/
Inland Kenedy-Inland Willacy-Inland Cameron-
Including the cities of Sarita, Raymondville, Brownsville, 
and Harlingen
304 PM CST Tue Dec 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Inland Kenedy, Inland Willacy and Inland Cameron 
  Counties.

* WHEN...From 10 AM this morning to 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Castillo
058 
WWUS74 KBRO 102110 CCA
NPWBRO

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Brownsville TX
310 PM CST Tue Dec 10 2019

TXZ256-257-351-110515-
/O.EXT.KBRO.WI.Y.0018.000000T0000Z-191211T0600Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Including the cities of Port Mansfield, Port Isabel, 
South Padre Island, Laguna Heights, and Laguna Vista
310 PM CST Tue Dec 10 2019

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy 
  Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ251-254-255-110300-
/O.COR.KBRO.WI.Y.0018.000000T0000Z-191211T0300Z/
Inland Kenedy-Inland Willacy-Inland Cameron-
Including the cities of Sarita, Raymondville, Brownsville, 
and Harlingen
310 PM CST Tue Dec 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Inland Kenedy, Inland Willacy and Inland Cameron 
  Counties.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Castillo
843 
WWUS74 KBRO 102308
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
508 PM CST Tue Dec 10 2019

TXZ251-254-255-110015-
/O.CAN.KBRO.WI.Y.0018.000000T0000Z-191211T0300Z/
Inland Kenedy-Inland Willacy-Inland Cameron-
Including the cities of Sarita, Raymondville, Brownsville, 
and Harlingen
508 PM CST Tue Dec 10 2019

...WIND ADVISORY IS CANCELLED...

The North winds have decreased below Wind Advisory levels this
evening. However, breezy North winds are expected to persist
this evening in the 15 to 25 mph range.

$$

TXZ256-257-351-110600-
/O.CON.KBRO.WI.Y.0018.000000T0000Z-191211T0600Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Including the cities of Port Mansfield, Port Isabel, 
South Padre Island, Laguna Heights, and Laguna Vista
508 PM CST Tue Dec 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...North winds 25 to 35 mph with gusts up to 40 mph possible.

* WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy 
  Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
617 
WWUS74 KBRO 110346
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
946 PM CST Tue Dec 10 2019

TXZ256-257-351-110500-
/O.CAN.KBRO.WI.Y.0018.000000T0000Z-191211T0600Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Including the cities of Port Mansfield, Port Isabel, 
South Padre Island, Laguna Heights, and Laguna Vista
946 PM CST Tue Dec 10 2019

...WIND ADVISORY IS CANCELLED...

The North winds have decreased below Wind Advisory levels near the
lower Texas coastline. However, breezy and gusty north winds are 
expected to persist in the 15 to 25 mph range tonight across 
Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 9, 11:22 PM CST, 4 hours 7 minutes earlier.

Area forecast discussion, Dec 9, 11:22 PM CST, 4 hours 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1122 PM CST Mon Dec 9 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...The cold front that is pushing through central TX
tonight will continue moving south and will eventually reach the
RGV tomorrow morning increasing the pcpn chcs and resulting in a
significant wind shift for the local airports. Strong northerly
surface winds will prevail in the wake of the fropa with IFR
ceilings expected for much of the afternoon due to strong CAA.
Expect the ceilings to improve pretty quickly late in the forecast
period as drier air moves into the region with MVFR/VFR ceilings
expected to return by the end of this current TAF period.

&&

.PREV DISCUSSION... /issued 608 PM CST Mon Dec 9 2019/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Windy conditions should diminish late tonight with the
approach of a strong cold front on Tuesday. VFR conditions should
continue this evening with MVFR ceilings ahead of the front after
midnight. With the frontal passage, north winds will quickly
strengthen with gusts possibly reaching 40 mph at times along the
coastal counties.

PREV DISCUSSION... /issued 240 PM CST Mon Dec 9 2019/

SHORT TERM (Tonight through Tuesday Night): The main event in this
portion of the forecast continues to be the Tuesday morning passage
of a cold front. Isolated to scattered showers will accompany the
initial frontal passage, with isolated to scattered patches of light
rain afterwards. The best chance for rainfall will occur closer to
the proximity of the coast. Also, model guidance suggests that wind
speeds in the wake of the front will be just under Wind Advisory
criteria. The last occurrence of well above normal temperatures will
occur tonight, with below normal temperatures likely in the wake of
the front Tuesday and Tuesday night. In fact, temperatures during
the daylight hours of Tuesday will likely gradually fall throughout
the course of the day, with the high temperature for the day progged
to be just before the passage of the cold front at all locations.

LONG TERM (Wednesday through Monday): Mid level trough axis
behind the surface front works toward the lower Texas coast on
Wednesday, keeping any rain chances near the coast or just
offshore. Another trough of low pressure develops across West
Texas and swings east Thursday night into Friday with a weak
frontal boundary, potentially bringing in another chance of rain,
again mainly near the coast and offshore. High pressure and much
drier air works into the region Friday afternoon through the
weekend and into Monday, setting up a beautiful weekend. Southerly
winds return late Friday and gradually increase through the
weekend, with breezy winds by Sunday afternoon. A cold front works
south through CWA Monday afternoon.

Temperatures remain stifled early into the long term, with highs
reaching only the low 60s on Wednesday and mid to upper 60s on
Thursday. Thursday morning temperatures may dip into the upper 30s
across portions of the northern ranchlands, especially if skies
clear at any point. Friday morning lows remain generally in the
mid to upper 40s, rebounding to near 70 by Friday afternoon. Near
normal lows Friday night and southerly winds bump Saturday and
Sunday highs into the 70s and low 80s. Before the frontal passage
on Monday, temperatures peak near to slightly above normal into
the mid to upper 70s.

As expected through the past couple of days, the ECMWF has shifted
closer to the GFS solution with a shortwave across north and east
Texas rather than a shortwave across the CWA this weekend. For

MARINE (Tonight through Tuesday Night): Buoy 42020 reported South
winds around 18 knots gusting to around 21 knots with seas slightly
under 4.5 feet with a period of 6 seconds at 1250 CST/1850 UTC.
Slightly adverse marine conditions, featuring Small Craft Exercise
Caution, are expected tonight in advance of the Tuesday passage of a
cold front. The cold front will bring hazardous winds and seas in
its wake, and a Gale Watch remains in effect for the entire Lower
Texas Coast for Tuesday afternoon through early Tuesday night. The
Gale Watch is likely to be upgraded to a Gale Warning sometime
within the next 12 to 18 hours. Small Craft Advisory winds and seas
are anticipated for late Tuesday night once the Gale Warning
expires.

Wednesday through Monday: Lighter northerly winds are expected
Wednesday, turning onshore Wednesday night into Thursday,
allowing hazardous seas to subside Wednesday afternoon through
Thursday. A weak frontal boundary and northerly wind shift
arrives Thursday night into Friday. As low pressure deepens across
North Texas and moves into the Southeast, southerly onshore winds
return Friday night and gradually increase through the weekend. A
cold front on Monday brings moderate northerly winds. Seas begin
to build Saturday night, becoming potentially hazardous Sunday
night through Monday.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Warning from noon Tuesday to 3 AM CST Wednesday for GMZ130-
     132-135-150-155-170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short Term/Aviation...60
Long Term/Graphicast/Upper Air...65
Hazardous weather outlook, Dec 9, 8:05 PM CST, 7 hours 24 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Brownsville TX
805 PM CST Mon Dec 9 2019

TXZ248>257-351-353-102115-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
805 PM CST Mon Dec 9 2019

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Rest of Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A Wind Advisory is likely for the coastal counties as strong
winds develop behind a cold front on Tuesday.

There will be an elevated risk of rip currents along area beaches
Tuesday through Thursday.

Minor coastal flooding may be possible across the more vulnerable
areas in the southern bays during high tide on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-102115-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
805 PM CST Mon Dec 9 2019

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Rest of Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A Gale Warning is in effect for the lower Texas Bay and Gulf Waters
starting Noon Tuesday and continuing through 3 AM Wednesday.

Gale conditions are expected across the Lower Texas Coastal
Waters Tuesday afternoon and Tuesday night following the passage
of a strong cold front. Small Craft Advisories are expected early
Wednesday before some improvement later in the afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 7:04 PM CSTGale WarningBRO32 hr

Nearby

Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.